1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. sleepingplum

    sleepingplum Registered User

    Mar 1, 2015
    46
    my father in law has gone to hospital with yet another urinary infection has anybody with a relative they care for with dementia ever had problems with their relative going rigid when they are moved or lifted my sister in law is now questioning parkinsons disease as he has shaking hands and feet
     
  2. patsy56

    patsy56 Registered User

    Jan 14, 2015
    840
    Fife Scotland
    Hello sleepingplum, OH was diagnosed with Parkinson's 3.5yrs ago he had the shaking. I was wondering when you say shaking feet do you mean it literally because B has what is called restless feet, (hellish in bed at night but that is another story).

    Parkinson's does cause some people to go rigid but without a proper doctors diagnosis it would be wrong of me to say.

    I know that I pray everyday that B as yet does not have a UTI
     
  3. henfenywfach

    henfenywfach Registered User

    May 23, 2013
    333
    rct
    Hi!..

    Just noticed your text and even though I haven't seen what you be mentioned I care for my dad who has dementia with lewy bodies which has the symptoms of alzheimers and parkinsons..I could imagine my dad becoming rigid as it similar to the way people with dlb can present with a tremor problem with gait and almost rigid sometimes in stance.

    Best wishes
     
  4. 99purdy

    99purdy Registered User

    Oct 31, 2014
    129
    Hi Everbody, I too care for Dad who has Lewy bodies/Parkinsons. He does shake and is very rigid with movement etc. Recently he has fallen twice, being very unsteady and bent double, both times he appeared to be knocked out and was very very rigid. I honestly thought the worse, he was like this for five hours. He had scans, bloods etc nothing showed. Also last time he was really ill with infection he did go very rigid then, the nursing staff and I thought he was fitting. I don't know whether this is a symptom of Parkinsons or Lewy Bodies. The only medication Dad is on is his Parkinson patch. He was given Memantine but this did not help him and in fact had an adverse effect on his condition. X
     
  5. patsy56

    patsy56 Registered User

    Jan 14, 2015
    840
    Fife Scotland
    Yes OH is only on his sinamet, but I think Lewy Bodies starting
     
  6. sleepingplum

    sleepingplum Registered User

    Mar 1, 2015
    46
    update re parkinsons

    thanks guys for your comments we are having a meeting with doctors on Wednesday they think it is psudo parkinsons so meds would not help but they have now basically told us that as they say he is winding down (dying) I am fuming his care has been to say the least questionable and they don't know him like we do he has had the symptoms he has got more than 20 times and they all follow the same cycle his obs are normal nothing to suggest infection but as soon as they give him antibiotics he is a different man within 48 hrs I believe his environment is adding to his situation because he wants to come home desperately we put such faith in doctors but they are not always right and we know our loved ones best
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.